MAUDE Adverse Event Report: COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the hub of a flexor introducer sheath detached during an angiogram of the patient's lower extremity.No patient harm or adverse effects have been reported.Additional information regarding the patient, device, and event has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Additional information/correction: the following additional information was reported to the manufacturer on 09mar2020 and was inadvertently omitted on the initial mdr: b5, d11.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 09mar2020.The hub separation occurred during removal of the complaint device.Access was obtained via the right groin and the vessel was considered "tighter access".An unknown wire guide was utilized through the complaint device, as well as another manufacturer's balloon and stent.The patient's anatomy was tortuous and resistance was encountered.The sheath was in place for approximately thirty minutes.The dilator was not in place at the time of hub separation, nor was any other device.The entire sheath was pulled from the patient.No interventions were required for the small amount of blood loss.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Initial report.It was reported that the hub of a flexor introducer sheath detached upon removal during an angiogram of the patient's lower extremity via "tighter" right groin access.An unknown wire guide was utilized through the complaint device, as well as another manufacturer's balloon and stent.The patient's anatomy was tortuous and resistance was encountered.The sheath was in place for approximately thirty minutes.The dilator was not in place at the time of hub separation, nor was any other device.The entire sheath was pulled from the patient.No interventions were required for the small amount of blood loss.Investigation ¿ evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, and a visual inspection as well as dimensional verification of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed hub separation.No other damage was noted to the device.The inner diameter of the cap measured within specification.The device flare was also within specification.Biomatter was present on the device.Additionally, a document-based investigation evaluation was performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.A review of complaint history showed no other complaints reported for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, and quality control procedures were conducted, and no gaps were discovered.It was thus concluded that there is no evidence that nonconforming product exists in house or in the field.The complaint lot was manufactured to current specifications.An ifu is provided with this device, which states ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a capa was previously completed to address this failure mode, identifying one primary contributing factor.Cook flexor devices are able to be advanced into restrictive anatomies, and the capa investigation showed clinical users may be using these devices to force through restrictive anatomy, causing separation upon removal.Based on the available information and an examination of the returned device, cook has concluded that a definitive conclusion could not be determined.The anatomy of the patient is a possible cause of the reported failure, as it was reported that the patient's vessels were tortuous.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR INTRODUCER SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9848248
Report Number1820334-2020-00638
Device Sequence Number743015
Product Code DYB
UDI-Device Identifier00827002078789
UDI-Public(01)00827002078789(17)200313(10)7744842
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2020
Device Model NumberN/A
Device Catalogue NumberKCFW-8.0-38-30-RB
Device Lot Number7744842
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2020
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer03/09/2020
04/10/2020
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date04/02/2020
04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5FR C2, MUSTANG BALLOON 5X 40, SMART STENT 8 X 60
Patient Age65 YR